Alert archive / Georgia / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 146, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 22, 2018, 5:56 PM EDT for 4 counties in Georgia. It was in force for 49 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 22, 2018, 5:56 PM EDT (21:56 UTC)
- Expired
- Jun 22, 2018, 6:45 PM EDT
- In force
- 49 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Clayton County, GA, DeKalb County, GA, Douglas County, GA, Fulton County, GA
The radar
The Atlanta radar (KFFC), 32 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 5:56 PM EDT | TSTM WND DMG | 3 Sse Bill Arp, GA | A TREE WAS BLOWN DOWN ON HIGHWAY 166 AT BIG A ROAD. |
| Jun 22, 6:15 PM EDT | TSTM WND DMG | 3 Sw College Park, GA | GA POWER CONFIRMS A DOWN TREE CAUSED A POWER OUTAGE ON GODBY RD, NEAR THE I-85 & I-285 EXCHANGE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.9 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 55 J/kg
- Mixed-layer CIN
- -234 J/kg
- Mixed-layer LCL
- 1478 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
500
WUUS52 KFFC 222156
SVRFFC
GAC063-089-097-121-222245-
/O.NEW.KFFC.SV.W.0146.180622T2156Z-180622T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
556 PM EDT FRI JUN 22 2018
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Southwestern DeKalb County in north central Georgia...
Central Douglas County in north central Georgia...
Northwestern Clayton County in north central Georgia...
Southwestern Fulton County in north central Georgia...
* Until 645 PM EDT.
* At 556 PM EDT, a severe thunderstorm was located near Chapel Hill,
or 7 miles south of Douglasville, moving east at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Atlanta, Douglasville, Decatur, East Point, Union City, Forest
Park, Riverdale, College Park, Fairburn, Morrow, Hapeville,
Avondale Estates, Lake City, Belvedere Park, Hartsfield-Jackson
Airport, Grant Park-Zoo Atlanta, Candler-Mcafee, Sweet Auburn, Bill
Arp and Cascade Heights.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3372 8482 3377 8423 3355 8431 3357 8468
3357 8481 3358 8483
TIME...MOT...LOC 2156Z 262DEG 33KT 3364 8474
HAIL...<.75IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 3:29 PM EDT, 2 hours 27 minutes earlier.
Area forecast discussion, Jun 22, 3:29 PM EDT, 2 hours 27 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 329 PM EDT Fri Jun 22 2018 .SHORT TERM /Tonight through Saturday Night/... The closed upper low over the OH Valley will drift slowly northeast into the Great Lakes area on Saturday and weaken. North and central GA will remain in a broad trough through tonight...with the upper flow becoming more zonal on Saturday. Weak impulses will persist and rotate around the trough. The air mass will continue to destabilize and showers and thunderstorms will continue to develop and move across the area through this evening. The convection today and tomorrow will be enhanced by diurnal heating but expect some storms to linger overnight...mainly north and west. Moderate instability this afternoon should support a few strong to severe storms with damaging wind and hail possible. Otherwise not as hot mainly north and west due to more clouds...but much of central GA will still reach into the low and mid 90s with overall fewer clouds and lower chances for thunderstorms. Heat index values will remain below advisory criteria tomorrow. 41 .LONG TERM /Sunday through Friday/... Only tweaks to the long term based on the latest guidance. BDL PREVIOUS DISCUSSION... Not much change in the over all pattern for the next 7 days. North and Central GA stays in West to northwesterly upper level flow through the middle of next week. This will allow waves and moisture to continue to move across the area keeping the Southeastern U.S. convectively active through the period. Still expecting mainly diurnally driven storms each day as instabilities peak everyday between 18z-00z across the CWA. The airmass is also expected to stay fairly moist with PWs in the 1.5 to 1.9 inch range through day 7 as well. Temperatures remain warm through the weekend and into next week. With dewpoints in the 70s and above normal temperatures, heat index values will creep into the lower 100s almost every day, especially over portions of central and eastern Georgia. Although we are not anticipating having to issue any heat advisories...those spending prolonged periods outdoors should take frequent breaks and drink plenty of water. 01 && .AVIATION... 18Z Update... Ceilings should be vfr this afternoon...ranging from BKN040-050 and then scattering this evening. Also looking for patchy layers of mid and high clouds. Expect some mvfr and possibly ifr ceilings to form toward sunrise and then gradually lift during Saturday morning. Showers will again develop this afternoon and evening and have continued with a tempo to all taf sites. A few storms could become severe mainly KATL to KAHN and north. Winds will remain on the west side. Saturday will be similar to today with mainly a diurnal thunderstorm pattern. //ATL Confidence...18Z Update... Medium on ceilings trends after 00z. Medium to high on all other elements. 41 && .PRELIMINARY POINT TEMPS/POPS... Athens 70 89 72 94 / 60 50 10 20 Atlanta 72 90 74 92 / 60 50 20 20 Blairsville 64 83 67 86 / 60 50 30 40 Cartersville 70 87 72 92 / 60 60 20 30 Columbus 75 93 75 94 / 60 50 10 10 Gainesville 70 86 72 90 / 60 50 20 30 Macon 74 93 74 96 / 60 50 10 20 Rome 69 87 72 92 / 60 60 20 30 Peachtree City 72 91 73 93 / 60 50 10 20 Vidalia 75 94 76 97 / 50 30 10 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...41 LONG TERM....BDL AVIATION...41
Hazardous weather outlook, Jun 22, 9:00 AM EDT, 8 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 900 AM EDT Fri Jun 22 2018 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-231000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 900 AM EDT Fri Jun 22 2018 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This afternoon and Tonight... Scattered to numerous thunderstorms are expected across north and central Georgia this afternoon into tonight. Some storms will be severe, most so north and west of Atlanta. The main hazards will be damaging winds, frequent lightning, and isolated flooding from heavy rainfall. An isolated tornado will also be possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... There is a chance of thunderstorms everyday for the next week, mainly during the afternoon and evening hours. A few storms could be strong to severe each day with gusty winds, frequent lightning and isolated flooding from heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Special weather statement, Jun 22, 5:39 PM EDT, 17 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
539 PM EDT FRI JUN 22 2018
GAZ033-042>044-222230-
North Fulton GA-Douglas GA-Carroll GA-South Fulton GA-
539 PM EDT FRI JUN 22 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON...DOUGLAS...
NORTHEASTERN CARROLL AND SOUTH FULTON COUNTIES UNTIL 630 PM EDT...
At 538 PM EDT...a strong thunderstorm was over Treasure Lake, or 8
miles northeast of Carrollton...moving east at 35 mph.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Atlanta, Douglasville, Carrollton, East Point, Union City, Villa
Rica, College Park, Fairburn, Temple, Chattahoochee Hill Country,
Sweetwater Creek State Park, Hannah, Chapel Hill, Bill Arp, Fairplay,
Six Flags Over Georgia, Winston, Lake Val-Do-Mar, Cascade Heights and
Treasure Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3375 8503 3378 8460 3374 8458 3379 8453
3379 8446 3356 8447 3354 8503
TIME...MOT...LOC 2138Z 265DEG 30KT 3365 8496
HAIL...0.25IN
WIND...50MPHSpecial weather statement, Jun 22, 5:46 PM EDT, 10 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
546 PM EDT FRI JUN 22 2018
GAZ038-039-050-051-222230-
Taliaferro GA-Wilkes GA-Oglethorpe GA-Greene GA-
546 PM EDT FRI JUN 22 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN TALIAFERRO...WESTERN
WILKES...SOUTHWESTERN OGLETHORPE AND NORTHERN GREENE COUNTIES UNTIL
630 PM EDT...
At 546 PM EDT...a strong thunderstorm was over Penfield, or near
Greensboro...moving east at 25 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Washington, Greensboro, Union Point, Tignall, Woodville, Siloam,
Maxeys, Rayle, Jacksons Crossroads, Ficklin, Mallorysville, Lundberg,
Robinson, Wrayswood, Daniel Springs, Newtown, Rocky Creek Fire Dept.,
Celeste, Penfield and Lyneville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3360 8266 3360 8269 3352 8325 3371 8336
3393 8274 3361 8265
TIME...MOT...LOC 2146Z 256DEG 23KT 3364 8320
WIND...40MPHLocal storm report, Jun 22, 5:48 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
548 PM EDT FRI JUN 22 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0522 PM TSTM WND DMG 3 SSW DREW 34.17N 84.25W
06/22/2018 FORSYTH GA LAW ENFORCEMENT
FORSYTH COUNTY SHERIFFS OFFICE REPORTS A TREE WAS BLOWN
DOWN ON VALLEY STREAM DRIVE.
&&
EVENT NUMBER FFC1800361
RWILLISLocal storm report, Jun 22, 5:51 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
551 PM EDT FRI JUN 22 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0522 PM TSTM WND DMG 3 SSW DREW 34.16N 84.24W
06/22/2018 FORSYTH GA LAW ENFORCEMENT
A TREE AND POWER LINES WERE REPORTED DOWN ON POST ROAD
AT DERBY TRAIL.
&&
EVENT NUMBER FFC1800362
RWILLISSpecial weather statement, Jun 22, 5:51 PM EDT, 5 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
551 PM EDT FRI JUN 22 2018
GAZ066-067-078-222230-
Harris GA-Troup GA-Meriwether GA-
551 PM EDT FRI JUN 22 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HARRIS...TROUP AND
SOUTHWESTERN MERIWETHER COUNTIES UNTIL 630 PM EDT...
At 551 PM EDT...a strong thunderstorm was over Denson, or near
Lanett...moving east at 40 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
LaGrange, West Point, Hogansville, Southern Harbor, Mountville,
Cannonville, Louise, Odessadale, State Line Park, Abbottsford, Rocky
Point, Stovall, Piedmont Heights, Harrisonville, Hillcrest, Big
Springs, Durand, Wares Crossroads, Jones Crossroads and Baughs
Crossroads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3322 8489 3292 8475 3280 8516 3281 8517
3283 8517 3285 8515 3286 8519 3308 8523
TIME...MOT...LOC 2151Z 250DEG 33KT 3292 8528
WIND...40MPHLocal storm report, Jun 22, 5:53 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
553 PM EDT FRI JUN 22 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0524 PM TSTM WND DMG 3 S DREW 34.17N 84.21W
06/22/2018 FORSYTH GA LAW ENFORCEMENT
A TREE WAS BLOWN DOWN ON MAJORS ROAD NEAR THE
INTERSECTION OF CASTLEBERRY ROAD.
&&
EVENT NUMBER FFC1800363
RWILLISThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 8:21 PM EDT | Special Weather Statement | FFC | Emanuel | 24 min |
| Jun 22, 3:04 PM EDT | Special Weather Statement | FFC | Catoosa | 41 min |
| Jun 22, 3:39 PM EDT | Special Weather Statement | FFC | Catoosa | 51 min |
| Jun 22, 4:04 PM EDT | Special Weather Statement | FFC | Haralson, Paulding | 41 min |
| Jun 22, 4:06 PM EDT | Special Weather Statement | FFC | Morgan, Newton | 39 min |
| Jun 22, 4:22 PM EDT | Special Weather Statement | FFC | Whitfield | 23 min |
| Jun 22, 4:48 PM EDT | Special Weather Statement | FFC | Cobb | 42 min |
| Jun 22, 4:49 PM EDT | Special Weather Statement | FFC | Fannin | 41 min |
| Jun 22, 5:08 PM EDT | Special Weather Statement | FFC | Dawson, Forsyth | 52 min |
| Jun 22, 5:13 PM EDT | Severe Thunderstorm Warning | FFC | Cherokee, Forsyth, Fulton, Gwinnett, Hall | 32 min |
| Jun 22, 5:17 PM EDT | Special Weather Statement | FFC | Cobb, Douglas, Paulding | 28 min |
| Jun 22, 5:26 PM EDT | Special Weather Statement | FFC | DeKalb, Gwinnett | 49 min |
| Jun 22, 5:29 PM EDT | Special Weather Statement | FFC | Oglethorpe | 46 min |
| Jun 22, 5:36 PM EDT | Severe Thunderstorm Warning | FFC | Cobb, Douglas, Fulton | 24 min |
| Jun 22, 5:38 PM EDT | Severe Thunderstorm Warning | FFC | Dawson, Forsyth, Hall, Lumpkin | 37 min |
| Jun 22, 5:39 PM EDT | Special Weather Statement | FFC | Douglas | 51 min |
| Jun 22, 5:46 PM EDT | Special Weather Statement | FFC | Greene, Wilkes | 44 min |
| Jun 22, 5:51 PM EDT | Special Weather Statement | FFC | Troup | 39 min |
| Jun 22, 6:00 PM EDT | Special Weather Statement | FFC | DeKalb | 45 min |
| Jun 22, 6:10 PM EDT | Special Weather Statement | FFC | Banks, Barrow, Jackson | 50 min |
| Jun 22, 6:15 PM EDT | Severe Thunderstorm Warning | FFC | Coweta, Meriwether, Troup | 45 min |
| Jun 22, 6:28 PM EDT | Special Weather Statement | FFC | Heard | 32 min |
| Jun 22, 6:33 PM EDT | Severe Thunderstorm Warning | FFC | Coweta, Heard | 27 min |
| Jun 22, 6:38 PM EDT | Special Weather Statement | FFC | DeKalb, Rockdale, Walton | 37 min |
| Jun 22, 6:51 PM EDT | Special Weather Statement | FFC | Barrow, Clarke, Jackson, Oconee | 39 min |
| Jun 22, 6:55 PM EDT | Severe Thunderstorm Warning | FFC | Coweta, Fayette, Heard, Lamar, Meriwether, Pike and 1 more | 35 min |
| Jun 22, 7:03 PM EDT | Special Weather Statement | FFC | Clayton | 42 min |
| Jun 22, 7:09 PM EDT | Special Weather Statement | FFC | Oconee, Walton | 51 min |
| Jun 22, 7:18 PM EDT | Special Weather Statement | FFC | Oglethorpe | 27 min |
| Jun 22, 7:22 PM EDT | Severe Thunderstorm Warning | FFC | Butts, Clayton, Fayette, Henry, Newton, Rockdale and 1 more | 53 min |
| Jun 22, 7:32 PM EDT | Special Weather Statement | FFC | Catoosa, Dade, Walker, Whitfield | 43 min |
| Jun 22, 7:55 PM EDT | Special Weather Statement | FFC | Oglethorpe, Wilkes | 35 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.